MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDIA® FOLEY CATHETER INSERTION TRAY; FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDIA® FOLEY CATHETER INSERTION TRAY; FOLEY CATHETER
Model Number 802110
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Urinary Tract Infection (2120)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device was not returned.
 
Event or Problem Description
It was reported that as a result of reinserting the catheter, the patient experienced a urinary tract infection.The patient was prescribed antibiotics.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.The lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use state the following: "bardia foley catheter insertion tray for 5cc balloon single use only.Do not resterilize.For urological use only.Caution: federal (u.S.A) law restricts this device to sale by or on the order of a physician.802110 - without catheter sterile unless package is opened or damaged, except for any individually packaged components within the tray which are not labelled as sterile.These components are not terminally sterilized.1.Remove tray lid.2.Place underpad beneath patient, plastic side down.3.Put on cuffed gloves.4.Position drape on patient.5.Open lubricant.Lubricate catheter.6.Open packet of swabs.7.Prep patient with swabs.8.Proceed with catheterization in usual manner.To inflate catheter, simply insert tip of water-filled syringe gently into valve (do not overpenetrate) and depress plunger.Instill entire amount of sterile water.9.To deflate catheter balloon: gently insert a syringe in the catheter valve.Never use more force than is required to make the syringe ¿stick¿ in the valve.If you notice slow or no deflation, re-seat the syringe gently.Use only gentle aspiration to encourage deflation if needed.Vigorous aspiration may collapse the inflation lumen, preventing balloon deflation.If permitted by hospital protocol, the valve arm may be severed.If this fails, contact adequately trained professional for assistance, as directed by hospital protocol.Should balloon rupture occur, care should be taken to assure that all balloon fragments have been removed from the patient.Warning: after use, the product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practice and applicable local, state and federal laws and regulations.".
 
Event or Problem Description

Brand Name
BARDIA® FOLEY CATHETER INSERTION TRAY
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key7809740
Report Number1018233-2018-03759
Device Sequence Number13820337
Product Code OHR
UDI-Device Identifier00801741018268
UDI-Public(01)00801741018268
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
PREAMENDMENT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number802110
Device Catalogue Number802110
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/31/2018
Supplement Date Received by Manufacturer08/31/2018
Initial Report FDA Received Date08/23/2018
Supplement Report FDA Received Date09/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;